Zeros of combinations of the Riemann Ξ-function and the confluent hypergeometric function on bounded vertical shifts

Atul Dixit, Rahul Kumar, Bibekananda Maji, Alexandru Zaharescu

Research output: Contribution to journalArticle

Abstract

In 1914, Hardy proved that infinitely many non-trivial zeros of the Riemann zeta function lie on the critical line using the transformation formula of the Jacobi theta function. Recently the first author obtained an integral representation involving the Riemann Ξ-function and the confluent hypergeometric function linked to the general theta transformation. Using this result, we show that a series consisting of bounded vertical shifts of a product of the Riemann Ξ-function and the real part of a confluent hypergeometric function has infinitely many zeros on the critical line, thereby generalizing a previous result due to the first and the last authors along with Roy and Robles. The latter itself is a generalization of Hardy's theorem.

Original languageEnglish (US)
Pages (from-to)307-323
Number of pages17
JournalJournal of Mathematical Analysis and Applications
Volume466
Issue number1
DOIs
StatePublished - Oct 1 2018

Keywords

  • Bounded vertical shifts
  • Confluent hypergeometric function
  • Riemann zeta function
  • Theta transformation
  • Zeros

ASJC Scopus subject areas

  • Analysis
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Zeros of combinations of the Riemann Ξ-function and the confluent hypergeometric function on bounded vertical shifts'. Together they form a unique fingerprint.

  • Cite this